MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45881
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with a bio-stable picc (valved) 4f sl 55cm ir-145 kit.It was reported that there was bleed back from the picc due to the valve not working correctly.This was noted during the initial placement procedure when performing a flush.The device was removed and replaced and there was no report of patient harm by the end user.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one sl bioflo picc.As received, the catheter was returned trimmed at the 29cm mark and appeared used.The valve was visualized microscopically.The slit in the gasket of the valve was closed and centered.No cracks were noted to the purple hub.There were no kinks, compressions or other damage noted to the returned catheter.Infusion and aspiration pressures were verified on the pasv valve.The customer's complaint description of bleed back from the pasv valve could not be confirmed during sample review.Proper valve functionality was confirmed, and infusion/aspiration pressures met specification.No manufacturing non-conformances were observed during sample evaluation.The root cause for the bleed back observed by the customer cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warn ing: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11824415
Report Number1317056-2021-00103
Device Sequence Number1085469
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number45881
Device Catalogue Number45881
Device Lot Number5587309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1